MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC MICA BURR 2 X 12MM STERILE MICA; BURR, ORTHOPEDIC

WRIGHT MEDICAL TECHNOLOGY INC MICA BURR 2 X 12MM STERILE MICA; BURR, ORTHOPEDIC
Model Number 57SR0212
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "indeed, the drill is not effective on a very hard bone and causes burns of the skin even in normal condition after 2 minutes of use which may require the excision of the skin".
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device discarded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The operative technique instructs user that: ¿burrs were designed to be used at 6000 rpm.Higher rotation could cause increased risk of bone necrosis or soft tissue damage.It is important to rotate and lift while cutting to both prevent any thermal injury to the skin/soft tissues and prevent plantar extension of the osteotomy on the near cortex.Imagine the skin portal as the fulcrum point for rotation.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
MICA BURR 2 X 12MM STERILE MICA
Common Device Name
BURR, ORTHOPEDIC
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15130093
Report Number3010667733-2022-00261
Device Sequence Number12167103
Product Code HTT
UDI-Device Identifier00889797067683
UDI-Public00889797067683
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number57SR0212
Device Catalogue Number57SR0212
Device Lot Number1677518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown